It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-15-2003, 07:16 AM   #1
Senior Member
(female)
 
Join Date: Aug 2003
Location: Wisconsin, USA
Posts: 188
TinyTot2 HB User
Post What do I do???

I have been off of my meds for over 2 weeks now because my doctor told me to hold off until he get my tests results back. He knew I would be needing a much lower dose of Armour than he had initially prescribed, and told me to wait a couple days for his call.

Well, like I said before, I have been off my meds for over 2 weeks, and no word from the doctor. I keep calling, but apparently my doc is overseas on a vacation and nobody in the office (like the "fill-in doctor") will look at my tests so I can be medicated! What do I do? Granted, I pretty much feel the same whether I am on or off my meds (minus the majorly dry skin and hair, which the meds slightly helped). I don't get extremely tired or anything like that. But, in a matter of weeks, my TSH goes through the roof (almost into the 800's!), and I really don't want that to happen.

Any ideas what I can do? Nobody will tell me when he will be back. ARGH!!!

 
Old 09-15-2003, 11:47 AM   #2
Senior Veteran
(female)
 
Join Date: Aug 2003
Posts: 1,097
wxKathy2 HB User
Post

Would it be possible to ask them to resume what you were on until the Doc gets back? Or to call a local hospital with a doctor on call that might be able to speak with your docs office and give you a prescription until your doc gets back??? I don't know but I am thinking of you...

Best wishes

Kathy

 
Sponsors Lightbulb
   
Old 09-16-2003, 12:12 PM   #3
Senior Member
 
Join Date: Aug 2003
Location: Dudley,N.C.
Posts: 111
ANNETTE H HB User
Lightbulb

I sure agree w Kathy about getting back on meds. I take Synthroid and am not to ever go off or even skip a dose. I even take before surgery and other NPO times.They would be scraping me off the floor if I stopped for 2 weeks! I don't understand why they stopped your meds!?!?!? http://www.healthboards.com/ubb/heart.gif

 
Old 09-16-2003, 12:31 PM   #4
ltw ltw is offline
Member
 
Join Date: Sep 2003
Posts: 87
ltw HB User
Post

I have similar situation as you. After my total thyroidectomy, they didn't give me synthroid right away. The surgeon didn't tell me that I need to see my pcp for my synthroid. I waited until 10 or 12 days post op before I found out that I need to see my pcp to get my meds. Then, when I made an appointment with him, I couldn't get my doctor to prescribe it because he was on vacation. The replacement wasn't available. I had to wait for another 5 days until I get to see the doctor. They didn't even tell me to get any blood work done before the appointment. I have to remind them that they may need to see my hormone level before they can give me meds.

Eventhough the surgeon told me that the hormone in body is good for 2 weeks after the surgery, I felt so tired everyday until I had my meds. Even with synthroid my body is still on rollercoaster.

If your pcp is not available, I think you should just go to walk in emergency and see a doctor there. Ask to get a blood work done, and tell him/her that you want your meds SOON! You must be strong in your demand with these people! It's very frustrating. Good luck!

 
Old 09-16-2003, 12:52 PM   #5
Senior Member
(female)
 
Join Date: Aug 2003
Location: Wisconsin, USA
Posts: 188
TinyTot2 HB User
Post

Well, golly gee, guess who I finally got ahold of???
Ah, yes, the good old doctor, back from his overseas vacation. Guess who can't even fit me into his day for a 3 minute conversation? My doctor. ARRRRRGH.

I was told he will call me tonight, if he has time.
Great. IF he has time. I will definitely check with either an emergency room / pharmacy / whoever I need to so I can get some meds.

Thanks for the advice!
Even though I feel fine now, I
don't want to risk waiting another
day being without medication.

Thanks again!

 
Old 09-16-2003, 12:53 PM   #6
Senior Member
(female)
 
Join Date: Aug 2003
Location: Wisconsin, USA
Posts: 188
TinyTot2 HB User
Post

Oh, I forgot to add that I didn't want to "extend my current prescription" because the doctor accidentally triple my dose of meds! I had been on 88 mcg of Synthroid, HE put me on 3 grains of Armour.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Knot behind ball of foot with some discoloration. What could it be? Traces Foot & Ankle Problems 3 04-20-2010 05:59 AM
Tell me What this is finallypretty Bipolar Disorder 3 01-21-2005 05:40 AM
What should I do? Stevo182 Sexual Health - Teens 16 11-29-2004 09:42 PM
Think I have ADD...What do I do now? tescak ADD / ADHD 1 11-13-2004 02:33 AM
HELP - Now what do I do? cya Pain Management 8 06-14-2004 08:21 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (668), midwest1 (631), FinnMaid (313), Reece (227), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (47), Bran'sNana (44)

Site Wide Totals

teteri66 (1182), MSJayhawk (1015), Apollo123 (913), Titchou (862), janewhite1 (823), Gabriel (763), ladybud (760), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 07:00 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!